Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 569, NWS Memphis, TN

June 18, 20115 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 18, 2011, 10:26 AM CDT for 5 counties in Tennessee. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 10:26 AM CDT (15:26 UTC)
Expired
Jun 18, 2011, 11:30 AM CDT
In force
64 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 91 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:40 AM CDTTSTM WND GST 60Martin, TN
Jun 18, 10:50 AM CDTTSTM WND DMGGleason, TNFOUR LARGE TREES KNOCKED DOWN ACROSS THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 9:39 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2509 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS54 KMEG 181526
SVRMEG
TNC053-079-095-131-183-181630-
/O.NEW.KMEG.SV.W.0569.110618T1526Z-110618T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 1130 AM CDT

* AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SOUTH FULTON TO
  UNION CITY TO 7 MILES SOUTHWEST OF CLAYTON...OR ALONG A LINE
  EXTENDING FROM FULTON TO UNION CITY TO 6 MILES NORTHEAST OF
  REELFOOT LAKE STATE PARK...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAYTON...
  COTTAGE GROVE...DRESDEN...GLEASON...GREENFIELD...KENTON...LATHAM...
  MARTIN...OBION...PALMERSVILLE...ROUTON...RUTHERFORD...SHARON AND
  SOUTH FULTON.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3624 8829 3615 8849 3615 8853 3612 8855
      3612 8865 3607 8865 3606 8868 3611 8910
      3616 8916 3620 8915 3621 8921 3650 8953
      3651 8950 3645 8946 3651 8941 3651 8859
TIME...MOT...LOC 1525Z 319DEG 28KT 3652 8878 3640 8905
          3642 8935

$$
BORGHOFF
4 follow-up statements
110 
WWUS54 KMEG 181540
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 AM CDT SAT JUN 18 2011

TNC053-079-095-131-183-181630-
/O.CON.KMEG.SV.W.0569.000000T0000Z-110618T1630Z/
GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-
1040 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR OBION...NORTHEASTERN LAKE...WEAKLEY...SOUTHWESTERN HENRY AND
NORTHERN GIBSON COUNTIES...

AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LATHAM TO MOUNT PELIA TO OBION...OR ALONG A LINE EXTENDING FROM
9 MILES NORTHEAST OF MARTIN TO 8 MILES WEST OF MARTIN TO 14 MILES
SOUTHEAST OF REELFOOT LAKE STATE PARK...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAYTON...
COTTAGE GROVE...DRESDEN...GLEASON...GREENFIELD...HENRY...KENTON...
LATHAM...MARTIN...OBION...PALMERSVILLE...RIVES...ROUTON AND
RUTHERFORD.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3624 8829 3615 8849 3615 8853 3612 8855
      3612 8865 3607 8865 3606 8868 3611 8910
      3616 8916 3620 8915 3621 8921 3650 8953
      3651 8950 3645 8946 3651 8941 3651 8859
TIME...MOT...LOC 1540Z 324DEG 32KT 3640 8872 3629 8897
          3622 8921

$$
BORGHOFF
758 
WWUS54 KMEG 181606
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1106 AM CDT SAT JUN 18 2011

TNC053-079-095-131-183-181630-
/O.CON.KMEG.SV.W.0569.000000T0000Z-110618T1630Z/
GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-
1106 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR OBION...NORTHEASTERN LAKE...WEAKLEY...SOUTHWESTERN HENRY AND
NORTHERN GIBSON COUNTIES...

AT 1105 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COMO TO SKULLBONE TO
8 MILES SOUTH OF GLASS...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF MCKENZIE TO 14 MILES NORTH OF MILAN TO 11 MILES NORTHEAST OF
DYERSBURG...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTAGE
GROVE...DRESDEN...GLEASON...GREENFIELD...HENRY...KENTON...LATHAM...
MARTIN...OBION...PALMERSVILLE...ROUTON...RUTHERFORD...SAMBURG AND
SHARON.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3624 8829 3615 8849 3615 8853 3612 8855
      3612 8865 3606 8868 3611 8910 3616 8916
      3620 8915 3621 8921 3650 8953 3651 8950
      3646 8946 3651 8941 3632 8901 3637 8884
      3651 8872 3651 8859
TIME...MOT...LOC 1605Z 323DEG 34KT 3626 8849 3608 8872
          3612 8920

$$
BORGHOFF
517 
WWUS54 KMEG 181618
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 AM CDT SAT JUN 18 2011

TNC053-079-095-131-183-181630-
/O.CON.KMEG.SV.W.0569.000000T0000Z-110618T1630Z/
GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-
1118 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR SOUTHWESTERN OBION...NORTHEASTERN LAKE...SOUTHERN WEAKLEY...
SOUTHWESTERN HENRY AND NORTHERN GIBSON COUNTIES...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HENRY TO 6 MILES SOUTH OF STAFFORDS STORE TO 8 MILES SOUTHWEST
OF TYSON STORE...OR ALONG A LINE EXTENDING FROM MCKENZIE TO 8 MILES
NORTHEAST OF MILAN TO 13 MILES EAST OF DYERSBURG...MOVING SOUTHEAST
AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTAGE
GROVE...DRESDEN...GLEASON...GREENFIELD...HENRY...KENTON...OBION...
ROUTON...RUTHERFORD...SAMBURG...WRIGHT...LASSITER CORNER...WOLVERINE
AND GLASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3646 8945 3627 8909 3622 8884 3643 8850
      3624 8829 3615 8849 3615 8853 3613 8854
      3612 8865 3606 8868 3611 8910 3616 8916
      3620 8915 3621 8921 3644 8947 3646 8946
      3650 8952 3651 8950
TIME...MOT...LOC 1618Z 334DEG 40KT 3614 8842 3596 8864
          3601 8913

$$
BORGHOFF
101 
WWUS54 KMEG 181625
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 AM CDT SAT JUN 18 2011

TNC053-079-095-131-183-181636-
/O.EXP.KMEG.SV.W.0569.000000T0000Z-110618T1630Z/
GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-
1125 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OBION...
NORTHEASTERN LAKE...SOUTHERN WEAKLEY...SOUTHWESTERN HENRY AND
NORTHERN GIBSON COUNTIES WILL EXPIRE AT 1130 AM CDT...

AT 1126 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3646 8945 3627 8909 3622 8884 3643 8850
      3624 8829 3615 8849 3615 8853 3613 8854
      3612 8865 3606 8868 3611 8910 3616 8916
      3620 8915 3621 8921 3644 8947 3646 8946
      3650 8952 3651 8950
TIME...MOT...LOC 1626Z 334DEG 40KT 3606 8837 3588 8859
          3593 8908

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:08 AM CDT, 18 minutes earlier.

Area forecast discussion, Jun 18, 10:08 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 AM CDT SAT JUN 18 2011

.DISCUSSION...

SKIES ARE MOSTLY SUNNY THIS MORNING OVER ALL BUT EXTREME NORTHERN
SECTIONS OF THE FORECAST AREA WITH TEMPERATURES MAINLY IN THE 80S.
AN MCS IS DIVING SOUTHEAST INTO THE EXTREME NORTHERN SECTIONS OF
THE FORECAST AREA. WHILE STORMS HAVE NOT BEEN SEVERE...AS THE MCS
MOVES INTO AREAS WHERE MORE HEATING HAS OCCURRED...THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN
THREATS. A SEVERE THUNDERSTORM WATCH IN NOW IN EFFECT FOR MUCH
OF THE FORECAST AREA UNTIL 5 PM THIS AFTERNOON. FORECAST HAS BEEN
UPDATED FOR THE WATCH. ALSO MENTIONED SEVERE THREAT AND ADJUSTED
CLOUD COVER FOR THIS AFTERNOON.

ARS

&&

.PREV DISCUSSION... /ISSUED 654 AM CDT SAT JUN 18 2011/

UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 427 AM CDT SAT JUN 18 2011/

DISCUSSION...
PRIMARY FORECAST CONCERN REMAINS THUNDERSTORM CHANCES OVER THE
NEXT FEW DAYS...AS THE MIDSOUTH REMAINS NEAR THE PERIPHERY OF A
ROBUST UPPER LEVEL RIDGE OVER TX. MAIN STORM TRACK WILL EXTEND
FROM EASTERN KS INTO THE OHIO VALLEY THROUGH TONIGHT. NORTHERN
CHANCES OF THE MIDSOUTH WILL THUS SEE THE BETTER CHANCES FOR
STORMS TODAY.

THE SOUTHERN PLAINS UPPER RIDGE AXIS WILL MOVE EAST INTO THE LOWER
MS RIVER VALLEY ON SUNDAY... EFFECTIVELY PRECLUDING RAIN CHANCES
OVER ALL BUT THE FAR NORTHERN AREAS OF THE MIDSOUTH. RAIN CHANCES
SHOULD PEAK AT AROUND 15 PERCENT ALONG THE MO/KY BORDERS...AND
THIS MAY BE A STRETCH. HEAT INDICES IN EXCESS OF 100 DEGREES WILL
BE THE BIGGER STORY OVER THE MAJORITY OF THE MIDSOUTH ON SUNDAY.
HEAT INDICES OF 100 TO 105 WILL LIKELY PERSIST INTO TUESDAY...
PARTICULARLY ALONG AND SOUTH OF I40.

THE UPPER LEVEL RIDGE WILL MOVE OFF TO THE EASTERN SEABOARD BY
TUESDAY EVENING... AS A SLOW MOVING 565DM UPPER LOW MOVES INTO THE
UPPER MIDWEST. A MIDLEVEL TROF AXIS AND SLOW MOVING SURFACE COLD
FRONT WILL EXTEND SOUTHWARD INTO THE ARKLATEX BY MIDDAY WEDNESDAY.
THE GFS PLACES PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES IN
THE PREFRONTAL ZONE WEDNESDAY AFTERNOON. WEDNESDAY TEMPS WILL BE
TRICKY... HIGHLY DEPENDENT ON STORM COVERAGE AND SUNSHINE.

THE SURFACE COLD FRONT WILL LIKELY EDGE EAST INTO THE MIDSOUTH AND
WASH OUT THURSDAY INTO FRIDAY....AS SYNOPTIC FORCING WEAKENS. THE
PRESENCE OF THE WASHED OUT FRONT... CONVECTIVE BOUNDARIES AND WEAK
DAYTIME CONVECTIVE INHIBITION WARRANT 20 POPS INTO THE WEEKEND.

PWB

&&

.AVIATION...
12Z TAF CYCLE

VFR CONDITIONS EXPECTED TO PERSIST THROUGH MUCH OF THE 12Z TAF
PERIOD. A COUPLE OF MESOSCALE CONVECTIVE SYSTEMS DEVELOPED
OVERNIGHT...ONE OVER WESTERN MISSOURI AND THE OTHER OVER CENTRAL
ILLINOIS. AS OF TAF ISSUANCE THE TWO HAVE MERGED TOGETHER AND WILL
CONTINUE TO PROPAGATE EAST SOUTHEAST. CONFIDENCE IS VERY LOW ON
THIS CONVECTIVE SYSTEM AFFECTING TAF SITES. HOWEVER...OUTFLOW
BOUNDARIES PRODUCED BY THIS SYSTEM MAY TRIGGER ISOLATED/SCATTERED
SHOWER AND THUNDERSTORMS...PARTICULARLY AT MKL AS IT INTERACTS
WITH THE UNSTABLE ATMOSPHERE. AS A RESULT...HAVE VCTS AT MKL
18/14-22Z...AND ONLY MENTIONED CB AT REMAINING SITES AS CONFIDENCE
IN COVERAGE/TIMING IS MUCH LOWER. SOUTHWEST WINDS AROUND 10-12 KTS
WILL INCREASE TO 12-15 KTS BY THIS AFTERNOON AND DIMINISH TO 8-10
KTS AFTER 19/00Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  93  78  96  77 /  40  10  10  10
MKL  92  75  95  73 /  40  20  10  10
JBR  92  75  95  74 /  40  20  10  10
TUP  94  75  96  73 /  40  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 18, 10:01 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT SAT JUN 18 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191715-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1001 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
MID-SOUTH THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS
INCLUDE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY... NORTH
OF A WALNUT RIDGE ARKANSAS TO HUNTINGDON TENNESSEE LINE. THE
PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS AND LARGE
HAIL.

A COLD FRONTAL PASSAGE MAY BRING SEVERE THUNDERSTORMS TO THE
MIDSOUTH TUESDAY NIGHT AND WEDNESDAY.

PRIOR TO THE MIDWEEK COLD FRONTAL PASSAGE... AFTERNOON HEAT
INDICES WILL LIKELY REACH REACH 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON OVER MUCH OF THE
MIDSOUTH.

In the hours before

Special weather statement, Jun 18, 8:46 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
846 AM CDT SAT JUN 18 2011

ARZ008-009-018-181415-
CLAY AR-RANDOLPH AR-GREENE AR-
846 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...

  WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF RAVENDEN SPRINGS AT 846 AM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS
NEAR POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3645 9072 3620 9073 3624 9125 3626 9125
      3626 9127 3632 9127 3633 9129 3637 9129
      3639 9132 3641 9132 3642 9135 3643 9136
TIME...MOT...LOC 1346Z 272DEG 31KT 3634 9132
Special weather statement, Jun 18, 8:51 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 AM CDT SAT JUN 18 2011

ARZ008-017-181415-
RANDOLPH AR-LAWRENCE AR-
851 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...

  NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 21 MILES WEST OF RAVENDEN AT 851 AM CDT...
MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3610 9136 3623 9136 3625 9133 3625 9127
      3628 9127 3629 9126 3630 9113 3608 9112
      3608 9137
TIME...MOT...LOC 1351Z 264DEG 31KT 3618 9158
Special weather statement, Jun 18, 10:12 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT SAT JUN 18 2011

TNZ001>004-181545-
HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-
1012 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...

  NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 13 MILES NORTH OF SOUTH FULTON
TO 7 MILES WEST OF CLAYTON AT 1012 AM CDT...MOVING SOUTHEAST AT 30
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HENRY...LAKE...OBION AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MARTIN...REELFOOT LAKE STATE PARK AND UNION CITY...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES REELFOOT LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3650 8836 3635 8859 3622 8931 3646 8955
      3649 8953 3650 8949 3646 8949 3645 8946
      3651 8941
TIME...MOT...LOC 1512Z 290DEG 26KT 3667 8881 3655 8902
          3648 8935

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:12 AM CDTSpecial Weather StatementMEGObion33 min
Jun 18, 10:57 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 1 more63 min
Jun 18, 11:42 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison63 min
Jun 18, 11:59 AM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson5 hr
Jun 18, 12:26 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, McNairy34 min
Jun 18, 12:47 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton22 min
Jun 18, 1:55 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.